MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC MEXICO S. DE R.L. DE CV EDM LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27303
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/16/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information regarding an external drainage and monitoring system.It was reported that the patient had a left cer ebellar meningioma discovered six months ago and underwent gamma knife treatment for more than five months.Seeking further surgical cure, the patient visited our outpatient clinic and was admitted to the neurosurgery department with a diagnosis of left cerebellar meningioma.After admission, routine blood, urine, and stool tests, liver and kidney function tests, blood glucose, coagulation function, crossmatch, ecg, chest and abdominal ct, cardiac ultrasound, and enhanced cranial mri were performed to clarify the diagnosis.Surgery was scheduled, and on (b)(6) 2026, under general anesthesia with endotracheal intubation, the patient underwent left re trosigmoid craniotomy for microsurgical removal of the left cerebellar hemisphere meningioma, cerebrospinal fluid leak repair, decompressive craniectomy, epidural drainage, and lumbar pond drainage.On (b)(6) 2026, a lumbar pond drainage device was used to place a lumbar pond catheter for cerebrospinal fluid drainage.During placement, the doctor found that the built-in three-way valve of the drainage device was defective, but pale-yellow cerebrospinal fluid was still drained.The volume could not be accurately controlled, resulting in prolonged surgery time, increased risk of infection, and the possibility that excessive drainage could endanger the patient¿s life at any time.Upon discovering the problem, use was immediately stopped, and the following measures were taken: the lumbar pond drainage device was immediately replaced, and a new lumbar pond catheter was inserted for drainage.; according to medical advice, the patient received an intravenous infusion of 100 ml 0.9% sodium chloride injection plus 1 g cefazolin sodium for injection to prevent infection.The patient¿s intraoperative vital signs and condition were closely monitored; the situation was immediately reported to the medical equipment department, which informed the supplier to investigate.The adverse event improved on (b)(6) 2026.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
EDM LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
4620 n. beach st.
fort worth, TX 76137
7635265677
MDR Report Key24638206
Report Number9617601-2026-01893
Device Sequence Number13222217
Product Code GWM
UDI-Device Identifier00763000395988
UDI-Public(01)00763000395988(17)280310(10)230695461
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K802100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27303
Device Catalogue Number27303
Device Lot Number230695461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2026
Initial Report FDA Received Date03/19/2026
Date Device Manufactured04/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexFemale